Advertisement

Reactions Weekly

, Volume 1734, Issue 1, pp 356–356 | Cite as

Multiple drugs interaction

Hyperammonemic encephalopathy: 4 case reports
Case report
  • 92 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

Drug interaction

In a report, four patients (two men and two women) aged 21−41 years were described, who developed hyperammonaemic encephalopathy during treatment with sodium valproate or valproic acid. The concomitant administration of oxcarbazepine, olanzapine or quetiapine with sodium valproate or valproic acid also contributed to development of hyperammonaemic encephalopathy [routes not stated; not all time to reaction onset stated].

Case 1: A 38-year-old woman had bipolar I disorder. She was admitted to a clinic with a excessive talking, libidinal increase, increased motor activity and decreased sleep, which was considered as a manic episode. She had been receiving treatment with oxcarbazepine 800 mg/day, biperiden, quetiapine 900 mg/day and olanzapine 40 mg/day. Sodium...

Reference

  1. Dincer M, et al. Hyperammonemic encephalopathy without hepatic dysfunction due to treatment with valproate: four cases and a mini review. Psychiatry and Clinical Psychopharmacology 28: 448-460, No. 4, 2018. Available from: URL: http://doi.org/10.1080/24750573.2018.1448133 - TurkeyCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations